Utah, 2002

High Wind in Utah, November 25, 2002

November 25, 2002 · NWS SLC · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 25, 3:05 PM MST, 4 hours 25 minutes earlier.

Area forecast discussion, Nov 25, 3:05 PM MST, 4 hours 25 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
305 PM MST MON NOV 25 2002

.SYNOPSIS...A COOL AND MOSTLY DRY NORTHEASTERLY FLOW WILL REMAIN OVER
THE AREA TONIGHT THROUGH WEDNESDAY.

.DISCUSSION...FORECAST AREA DRYING RAPIDLY THIS AFTERNOON AND SKIES
SHOULD BE MOSTLY CLEAR OVERNIGHT. DONT REALLY SEE MUCH THREAT OF
FOG ANYWHERE TONIGHT AS MOST AREAS WILL GET PRETTY THOROUGHLY
MIXED THIS AFTERNOON. SURFACE GRADIENT REMAINS FAIRLY TIGHT ACROSS
SOUTHERN UT TONIGHT INTO WED. THIS WILL KEEP WINDS NEAR ADVISORY
LEVELS IN THE WIND PRONE AREAS OF WASHINGTON COUNTY AND BREEZY
ELSEWHERE...BUT WILL HOLD SPEEDS JUST SHORT OF ADVISORY CRITERIA.
SUPPORT FOR A WIND EVENT ALONG THE WASATCH FRONT IS NOT AS STRONG...
ALTHO IT IS WEAKLY FAVORABLE. WILL KEEP MENTION OF LOCALLY WINDY
CONDITIONS FOR TONIGHT AND TUE MORNING. 18Z ETA HAS BACKED OFF ON
AMOUNT OF LOW LEVEL MOISTURE IT BRINGS INTO THE NORTH ON WED AND
NOW LOOKS MORE LIKE THE GFS...SO WILL REMOVE MENTION OF PRECIP FROM
THESE ZONES AND GO WITH JUST PARTLY CLOUDY.

MOISTURE STARTS TO RETURN FROM THE SOUTH WED NIGHT AS CLOSED LOW
BEGINS TO MEANDER BACK NORTHWARD. LATEST GFS HAS THIS MOVING BACK
UP THE LOWER COLORADO VALLEY TO NEAR LAS BY THU AM THEN SLIDES IT
SLOWLY EASTWARD ALONG THE UT AZ BORDER THRU SAT. SO HAVE INCLUDED
CHANCE POPS FOR THE FAR SOUTHEASTERN ZONES THU AND MORE OF THE SOUTH
AND EAST FRI AND SAT. LOW TRACKS OFF SUN BUT LEFT A CHANCE FOR THE
SOUTHEAST THAT DAY TOO. WEAK RIDGING RETURNS NEXT WEEK AND KEPT DAY
7 DRY.

SLC 0000  CDC -000  WILENSKY

.SLC...NONE.
Hazardous weather outlook, Nov 25, 7:00 AM MST, 12 hours 30 minutes before
IDZ024-025-UTZ001>021-WYZ021-261300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MST MON NOV 25 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED TODAY.  HOWEVER LOCAL WINDY
CONDITIONS WILL CONTINUE OVER EXTREME SOUTHERN UTAH.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH THERE IS A
CHANCE OF SCATTERED SNOW SATURDAY AND SUNDAY.

WCJIN-WYSW

Event by event

1 high wind. Local standard time, as filed.

High Wind, Utah'S Dixie and Zion National Park

When
November 25, 7:30 PM MST to 10:30 PM MST
Where
Utah'S Dixie and Zion National Park forecast zone
Measured
65 kt (75 mph)
Property damage
$10,000
Reported by
GENERAL PUBLIC

Strong northeast gap winds blew through portions of Southwest Utah, causing minor damage. Winds gusts estimated at 75 mph (65 kts) damaged shingles on some homes in Pintura.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2002Every state in 2002This day in weather historyWarnings in Utah, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324588.